eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Ask question       Write review       Answered/ Unanswered       Reviews       Community

Review: could Tegretol cause Weight gain (Weight increased)?

Summary: Weight gain is found among people who take Tegretol, especially for people who are female, 40-49 old, have been taking the drug for < 1 month, also take medication Zyprexa, and have Depression.

We study 23,986 people who have side effects while taking Tegretol from FDA and social media. Among them, 525 have Weight gain. Find out below who they are, when they have Weight gain and more.

You are not alone: join a mobile support group for people who take Tegretol and have Weight gain >>>

 

 

 

 

Tegretol

Tegretol has active ingredients of carbamazepine. It is often used in epilepsy. (latest outcomes from 24,851 Tegretol users)

Weight gain

Weight gain has been reported by people with depression, high blood pressure, bipolar disorder, pain, high blood cholesterol. (latest reports from 76,592 Weight gain patients)

On Feb, 25, 2015: 23,986 people reported to have side effects when taking Tegretol. Among them, 525 people (2.19%) have Weight Gain.

Trend of Weight gain in Tegretol reports

Time on Tegretol when people have Weight gain * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Weight gain42.59%27.78%5.56%5.56%9.26%1.85%7.41%

Gender of people who have Weight gain when taking Tegretol * :

FemaleMale
Weight gain67.95%32.05%

Age of people who have Weight gain when taking Tegretol * :

0-12-910-1920-2930-3940-4950-5960+
Weight gain0.60%3.42%9.26%13.48%13.68%26.76%19.92%12.88%

Severity of Weight gain when taking Tegretol ** :

leastmoderateseveremost severe
Weight gain0.00%28.57%42.86%28.57%

How people recovered from Weight gain ** :

while on the drugafter off the drugnot yet
Weight gain0.00%0.00%100.00%

Top conditions involved for these people * :

  1. Depression (90 people, 17.14%)
  2. Bipolar disorder (68 people, 12.95%)
  3. Convulsion (58 people, 11.05%)
  4. Epilepsy (46 people, 8.76%)
  5. Sleep disorder (41 people, 7.81%)

Top co-used drugs for these people * :

  1. Zyprexa (142 people, 27.05%)
  2. Seroquel (104 people, 19.81%)
  3. Tegretol-xr (77 people, 14.67%)
  4. Klonopin (75 people, 14.29%)
  5. Depakote (73 people, 13.90%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Weight Gain while taking Tegretol?

You are not alone! Join a mobile support group:
- support group for people who take Tegretol and have Weight Gain
- support group for people who take Tegretol
- support group for people who have Weight Gain

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Tegretol, Weight gain

You may be interested at these reviews (Write a review):

  • Complera weight gain
    Switched from Atripla to Complera about 4 months ago due to neuronal toxicity. Started Complera and gained over twenty pounds in a month and continue to gain. I have always been thin with a very high metabolism. Now I have to watch ever single thing I eat.
  • Terbinafine hydrochloride
    I would not reccomend this at all. I was described this drug 6months ago. Bad side effects still ongoing rapid weight gain and water retention in putting on 2 stone in less than 6months. No menstrual in ya year Bloatingin the face arms legs and gut. Been to the doctors said nothing can be done so how much longer can you put up with ffeeling like this.should not be prescribed. Makes you feel dreadfull.
  • Lyrica varied widely
    I was prescribed Lyrica for treatment of chronic pain. It was ineffective, but it knocked out the symptoms of interstitial. However, it also caused rapid weight gain (I went from 110 to 130 lbs. in just a few weeks) and my ankles started to swell. The pain doctor advised me to discontinue the drug, but the urologist suggested lowering the dose. I did, and the swelling went down. I weighed myself daily and watched what I ate, and my weight returned to normal within a month. Subsequently, I continued taking the lower dose and had no further problems. Then I developed severe spinal stenosis, and my dosage of Lyrica was increased to six 75 capsules daily, in addition to 480 mg of morphine sulphate. I tolerated the Lyrica well. After surgery, however, my ankles began to swell again, and although I didn't have a problem with weight gain, I developed a bright red rash from ankles to knees. I dropped the dosage of Lyrica to 50 mg twice daily, and had no further side effects. The rash simply disappeared, with no damage to the skin. Following the surgery, I was able to titrate off morphine completely. I continue to take Lyrica twice daily. It doesn't seem to affect pain (I still ache a bit, as I have degenerative changes in all joints) but it does dampen peripheral neuropathy, which I experience both in my toes and balls of my feet. It also dampens the neuropathy in my forehead, where I had four surgeries to remove a malignant melanoma. I have had no side effects other than those mentioned, and find it interesting the I could tolerate a high dosage of Lyrica prior to surgery, but after surgery could not, and that adverse side effects varied not only with the dosage but with my own physical condition. I don't find it to be highly effective in treating neuropathy, but it does still the tingling enough to let me sleep and take my mind off the condition.
  • Crestor side effects (1 response)
    I'm a vegetarian all my life , very athletic, I work out a lot , I run. In the last year or two My cholesterol seems to go high, my primary Doctor knows that I go for the healthy stuff so he advice a couple of things. But unfortunately nothing woks so he put me on Crestor, it has been a really bad experience, my menstrual periods don't come normal anymore, or sometimes it takes two or three months to come back again. I have hot flashes day or night, and the last one is that I'm gaining weight. I'm not sure what to do, any pill will give you side effects, I never read side effects. I'm 100% percent this is not coincides is real an is happening to me.
  • Depo provera overdose
    Dr acidentially gave me something like 9 times the normal dose of depo provera. My life has been miserable! I have fought excessive weight gain, infertility, severe cellulite, and acne for 20 years.

More reviews for: Tegretol, Weight gain

Comments from related studies:

  • From this study (5 months ago):

  • I started losing my hair more when I started taking the tramadol for pain. I have lost quite a bit of hair since then and started balding on the top of my head. I don't know if it is hormonal or from all the medication I am on because I know that can cause hair loss also. My hair is also limp and lifeless and I have gained about 15 pounds since being on the tramadol. It is the only medication that helps with my pain and chronic anxiety caused by the Cymbalta so I don't know what else to do.

    Reply

    axeman225 on Sep, 17, 2014:

    Hi! I am a 26yr old male. I saw this and seems like we are taking the same meds and I wanted to compare. I have been on tramadol for almost 3 years for herniated discs from playing football. I recently have noticed and heard that long term use affects testosterone levels, so I got bloodwork done...turns out I am below range on all levels...which sucks because I am fit (or was) and pretty big. So my doc prescribed testim 1% 50mg/day (as of yesterday) and I wanted to see how it affected you along with takign the tramadol. I dont have hair issues, but I have had weight gain and general feminization due to loss of testosterone....so gross and sad for me. Idk if you are male or female...but I would love to hear what the combo has done for you. If anyone else can chime in it would be great. (fyi..tramadol is a low dose opiate agonist for pain; testim is testosterone gel)

    Reply

  • From this study (2 years ago):

  • I was wondering if all of these together could have an adverse effect on my liver?

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.